International ME/CFS and FM Awareness Day Is On May 12, 2018
Thomas Hennessy, Jr., selected May 12th to be our international awareness day back in 1992. He knew that May 12th had also been the birthday of Florence Nightingale. She was the English army nurse who helped to found the Red Cross as well as the first school of nursing in the world.
Discuss the article on the Forums.

Permanent nerve damage after ppi? Sibo and candida

Discussion in 'Gastrointestinal and Urinary' started by Nikki7, Dec 20, 2015.

  1. Nikki7

    Nikki7

    Messages:
    87
    Likes:
    14
    I was on nexium for 15 years following doctors' orders for acid reflux treatment . I had no idea then to look for other answers. When nerve pain surfaced a few years ago, I began the ordeal of coming off nexium...took two years of scaling back. I didn't realize at the time what it even was. Now I seem to have permanent nerve damage throughout digestive system. Food is hard to eat (feel full and swollen always) and meat is especially hard to digest. I've tried betaine and all natural remedies with no real luck. Trying Freddd's protocol now...anyone had this or had luck reversing this? I've had candida and sibo as well...just want out of this horrible cycle. I became worse after last sibo treatment with xifaxan.
     
  2. Mary

    Mary Forum Support Assistant

    Messages:
    3,308
    Likes:
    7,482
    Southern California
    @Nikki7 - Wow - sorry you're going through all that. I'm sure you know now that acid reflux is very often a sign of low stomach acid, instead of too much and doctors way too often do the wrong thing.

    Anyways, the feeling full and swollen and difficulty digesting meat sounds how I felt when my gallbladder was inflamed. I was extremely fortunate in that I had a good chiropractor who did muscle testing and found this problem. He gave me AF Betafood by Standard Process - I'd suggest you read about this. It's excellent for the gallbladder and I believe it saved mine. Eventually I learned I had to start taking betaine HCL with each meal, particularly meals high in protein. Meat is one of the most difficult things to digest and requires a lot of stomach acid. I don't know how much betaine HCL you were taking, but it's quite possible that it wasn't enough. And you might want to avoid meat for awhile, or don't eat much of it until your digestive system is working better.

    My chiro helped me with several digestive issues, without drugs and surgery, and I cannot recommend this highly enough. My digestion right now is 95% better than 12 years ago. My chiropractor also helped me with a liver detox.

    Re your nerve damage - you likely have a B12 (and other B vitamin) deficiencies from the nexium (it sounds like you're aware of this). I wouldn't assume you have permanent nerve damage, but I highly recommend finding a competent practitioner who does muscle testing and who should be able to help get your digestive system working better and once your absorption improves, then any supplements you take will work better. I would not trust it to a doctor unless I was in severe pain etc. with a potentially life-threatening situation.
     
    Nikki7 likes this.
  3. lnester7

    lnester7 Seven

    Messages:
    2,607
    Likes:
    3,782
    USA
    My terrible acid reflux is from coaxsaxie b2 infection. Gets better as long as I take equilibrant. Just FYI.
     
    merylg and Nikki7 like this.
  4. kangaSue

    kangaSue Senior Member

    Messages:
    957
    Likes:
    1,077
    Brisbane, Australia
    Are you sure it's not SIBO causing the G.I. symptoms? Have you had courses of other types of antibiotics as well in dealing with SIBO. If so, it can lead to clostridium difficile infection, which would usually be accompanied with a watery diarrhea, in which case fecal transplant therapy is an effective treatment.
     
    Nikki7 likes this.
  5. Nikki7

    Nikki7

    Messages:
    87
    Likes:
    14
    SIBO may be a continued issue. I will have a retest on it soon. I became sicker after the antibiotics for sibo...immediately as soon as I went off. I think I may have killed all good bacteria that helps produce b vitamins. It's a thought anyway. Thanks for your insight!
     

See more popular forum discussions.

Share This Page